Connecticut, 2010Damaging Wind and Lightning Strike in Connecticut, August 5, 2010
August 5, 2010 · NWS OKX · 3 events in 1 county or zone
An approaching pre-frontal trough triggered an isolated severe thunderstorm, that impacted coastal New London County from New London to Mystic.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching pre-frontal trough triggered an isolated severe thunderstorm, that impacted coastal New London County from New London to Mystic.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 5, 6:26 AM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 5, 6:26 AM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
726 AM EDT THU AUG 5 2010
.SYNOPSIS...
A HOT AND HUMID AIRMASS WILL DEPART TONIGHT WITH THE PASSAGE OF A
COLD FRONT. ANOTHER WEAK DISTURBANCE MAY IMPACT THE REGION ON
FRIDAY. OTHERWISE...CANADIAN HIGH PRESSURE WILL GRADUALLY BUILD
INTO THE REGION FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PRE-FRONTAL TROUGH ASSOCIATED SHOWERS AND THUNDERSTORMS EARLY
THIS MORNING WILL CONTINUE TO TRACK EAST. CLEARING IN ITS WAKE
SHOULD ALLOW FOR HOT AND HUMID CONDITIONS TO CONTINUE TODAY. SFC
DEWPOINTS WILL BE IN THE LOWER 70S AND HIGH TEMPS GENERALLY
CLIMBING INTO THE UPPER 80S TO AROUND 90...EXCEPT THE HOTTEST
TEMPS WILL OCCUR OVER NYC AND NE NJ. MAX TEMPS THERE WILL BE IN
THE MIDDLE TO UPPER 90S...RESULTING IN A HEAT INDEX RANGING FROM
95-100. HEAT ADVISORY CONTINUES THROUGH TODAY...ENDING AT 6
PM...WHEN THE HEAT INDEX IS EXPECTED TO DROP BELOW 95. AFTERNOON
CONVECTION COULD BRING AN EARLY END TO THE OPPRESSIVE HEAT.
COLD FRONT APPROACHES FROM THE WEST. WITH PWATS OVER 2"
THROUGHOUT...WILL KEEP THE MENTION OF HEAVY RAIN IN
THUNDERSTORMS. BASIN AVERAGES WILL GENERALLY RANGE FROM AROUND
1/4" TO 1/2"...BUT HEAVY DOWNPOURS COULD RESULT IN LOCAL RAINFALL
AMOUNTS OVER 1". LOCALIZED FLOODING...ESPECIALLY OF LOW-LYING AND
POOR DRAINAGE AREAS...IS POSSIBLE.
WILL BUMP UP POPS TO LIKELY FOR THE LATE AFTERNOON HOURS
THROUGHOUT WITH THE APPROACH AND PASSAGE OF THE COLD FRONT.
THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
STORMS TAPER OFF THIS EVENING WITH LOSS OF DIURNAL HEATING AND
PASSAGE OF COLD FRONT AND JUST ABOUT ALL STORMS SHOULD BE OVER
AROUND MIDNIGHT TONIGHT. WITH A LIGHT NORTHERLY FLOW DEVELOPING...
ALONG WITH CLEARING SKIES AND LOW-LEVEL MOISTURE SLOW TO DEPART...
PATCHY FOG IS POSSIBLE AGAIN LATE TONIGHT...MAINLY IN OUTLYING
AREAS.
GENERALLY MOSTLY SUNNY SKIES ON TAP FOR FRI. UPPER TROUGH SLIDES
THROUGH THE REGION...POSSIBLY TOUCHING OFF SOME AFTERNOON SHOWERS
AND THUNDERSTORMS. WILL CARRY SLIGHT CHANCE...AS ONLY ISOLATED
STORMS EXPECTED ATTM. MUCH COOLER AND DRYER WITH HIGHS IN THE MID
TO UPPER 80S AND SFC DEWPOINTS DROPPING INTO THE 50S.
HIGH PRES MOVES OVERHEAD BY LATE SAT...MOVING OFFSHORE ON SUN.
CLEAR AND DRY WITH LOW HUMIDITY ON FRI NIGHT THROUGH SAT NIGHT.
MAX TEMPS SAT GENERALLY AROUND 80.
WITH HIGH PRES OFFSHORE AND AN ONSHORE FLOW DEVELOPING SUN...
HUMIDITY LEVELS BEGIN TO CREEP BACK UP...BUT MAX TEMPS WILL ONLY
BE IN THE LOWER 80S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
H5 LOW WILL WEAKEN OVER ERN CANADA BY THE END OF THE WEEKEND WITH
AN UPPER LEVEL RIDGE BUILDING FROM THE GOMEX NWD INTO THE WRN
GREAT LAKES THROUGH THE MIDDLE OF NEXT WEEK.
OPERATIONAL MODELS AND ENSEMBLES ALL SUPPORT THIS PATTERN. THE
RESULT WILL BE INCREASING HEIGHTS SUN NIGHT WITH NW FLOW ALOFT
DEVELOPING MON. THIS SUPPORTS SEASONAL TEMPS AND THE FORECAST
FOLLOWS CLOSE TO THE MEN GUIDANCE. THE HEAT APPEARS IT WILL BE
SUPPRESSED SW OF THE CWA THROUGH THE PERIOD...WITH THE NRN EXTENT
REACHING INTO SRN PA/NJ BY WED.
POPS ARE 00Z GMOS MINUS 10 PERCENT TO ACCOUNT FOR THE MUCH DRIER
ECMWF SOLUTIONS. POPS ARE THEREFORE LIMITED TO SLIGHT CHANCE ON
TUE NIGHT WITH A WEAK BACKDOOR COLD FRONT. ECMWF WAS THE MODEL OF
CHOICE FOR THE TIMING OF THIS BOUNDARY. CHANCES WILL INCREASE
AFTER WED AS THE RIDGE BUILDS CLOSER AND THE RING OF FIRE
APPROACHES THE CWA.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
MVFR OR LOCALLY LOWER STRATUS/FOG EXPECTED TO IMPROVE TO VFR THIS
MORNING...BUT 5-6SM IN HZ WILL LIKELY BE AN ISSUE THROUGH EARLY
AFTERNOON.
WILL HAVE CHANCE OF TSTMS AT KGON THROUGH AROUND 13Z. OTHERWISE...
WITH TROUGH HANGING OVER THE AREA AND APPROACHING COLD
FRONT...ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT THE TERMINALS
AFTER MIDDAY TODAY. TOO MUCH UNCERTAINTY IN COVERAGE/LOCATION TO
INCLUDE EXPLICITLY AT THIS TIME. STRONG WINDS AND REDUCED VSBY IN
HEAVY RAIN WOULD BE MAIN THREATS.
GUSTY WSW WINDS ARE ALSO EXPECTED TO DEVELOP IN THE
AFTERNOON...WIND GUSTS OF 25-30 KT POSSIBLE AT NYC/NJ METRO
TERMINALS.
CONVECTIVE THREAT ENDS IN THE EVENING AS COLD FRONT PUSHES
THROUGH...WITH VFR CONDS AND DIMINISHING WINDS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: UNCERTAINTY ON TIMING AND LOCATION OF
CONVECTION TODAY WILL LIKELY NECESSITATE AMENDMENTS. WIND GUSTS
THIS AFTERNOON COULD BE HIGHER THAN IN TAFS.
KJFK FCSTER COMMENTS: UNCERTAINTY ON TIMING AND LOCATION OF
CONVECTION TODAY WILL LIKELY NECESSITATE AMENDMENTS. WIND GUSTS
THIS AFTERNOON COULD BE HIGHER THAN IN TAFS.
KLGA FCSTER COMMENTS: UNCERTAINTY ON TIMING AND LOCATION OF
CONVECTION TODAY WILL LIKELY NECESSITATE AMENDMENTS. WIND GUSTS
THIS AFTERNOON COULD BE HIGHER THAN IN TAFS.
KTEB FCSTER COMMENTS: UNCERTAINTY ON TIMING AND LOCATION OF
CONVECTION TODAY WILL LIKELY NECESSITATE AMENDMENTS.
KHPN FCSTER COMMENTS: UNCERTAINTY ON TIMING AND LOCATION OF
CONVECTION TODAY WILL LIKELY NECESSITATE AMENDMENTS.
KISP FCSTER COMMENTS: UNCERTAINTY ON TIMING AND LOCATION OF
CONVECTION TODAY WILL LIKELY NECESSITATE AMENDMENTS.
OUTLOOK FOR 06Z FRIDAY THROUGH MONDAY...
FRI-MON...VFR.
&&
.MARINE...
SEAS ON THE EASTERN OCEAN ZONES WILL BUILD TO AROUND 5 FT LATER
THIS MORNING BEFORE BUILDING TO AROUND 6 FT TONIGHT. SEAS REMAIN
UP AROUND 6 FT THROUGH FRI NIGHT BEFORE GRADUALLY DIMINISHING.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS UP FOR TODAY AND
WAS EXTENDED THROUGH FRI.
WITH PASSAGE OF COLD FRONT THIS AFTERNOON...SHOWERS AND
THUNDERSTORMS ARE LIKELY WITH LOCALLY HEAVY RAIN AND GUSTY WINDS.
WIND GUSTS MAY OCCASIONALLY TOUCH 25 KT IN THE WAKE OF THE FRONTAL
PASSAGE LATER TODAY.
TRANQUIL CONDITIONS EXPECTED SAT THROUGH SUN WITH HIGH PRES OVER
THE WATERS AND MOVING OFFSHORE.
HIGH PRES WILL BUILD S AND E OF THE WATERS SUN NIGHT THROUGH WED.
THIS WILL RESULT IN CONDITIONS BELOW SCA LEVELS THROUGH THE
PERIOD.
&&
.HYDROLOGY...
CONVECTION IS LIKELY TODAY WITH THE PASSAGE OF A COLD FRONT.
LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE...ESPECIALLY THIS
AFTERNOON. BASIN AVERAGES WILL GENERALLY RANGE FROM AROUND 1/4" TO
1/2"...BUT HEAVY DOWNPOURS COULD RESULT IN LOCAL RAINFALL AMOUNTS
OVER 1". LOCALIZED FLOODING...ESPECIALLY OF LOW-LYING AND POOR
DRAINAGE AREAS...IS POSSIBLE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ072>076.
NJ...HEAT ADVISORY FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING
FOR NJZ002>006-011.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 AM THIS
MORNING TO 6 PM EDT FRIDAY FOR ANZ350-353.
&&
SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...JMC
AVIATION...NV
MARINE...JMC/MPS
HYDROLOGY...MPSHazardous weather outlook, Aug 5, 2:03 AM EST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
303 AM EDT THU AUG 5 2010
NYZ072>074-061000-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
303 AM EDT THU AUG 5 2010
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR THUNDERSTORM REPORTS
TODAY.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ075-076-061000-
KINGS (BROOKLYN)-QUEENS-
303 AM EDT THU AUG 5 2010
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.
THERE IS A MODERATE RISK FOR RIP CURRENTS AT OCEAN-FACING BEACHES
TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR THUNDERSTORM REPORTS
TODAY.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ077-080-081-061000-
NASSAU-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
303 AM EDT THU AUG 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.
THERE IS A MODERATE RISK FOR RIP CURRENTS AT OCEAN-FACING BEACHES
TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR THUNDERSTORM REPORTS
TODAY.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>012-NYZ067>071-078-079-061000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
303 AM EDT THU AUG 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR THUNDERSTORM REPORTS
TODAY.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-061000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
303 AM EDT THU AUG 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR THUNDERSTORM REPORTS
TODAY.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ002>006-011-061000-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-
303 AM EDT THU AUG 5 2010
...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR THUNDERSTORM REPORTS
TODAY.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
MPS
In the hours before
Special weather statement, Aug 5, 2:11 AM EST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
311 AM EDT THU AUG 5 2010
NYZ067-050815-
ORANGE-
311 AM EDT THU AUG 5 2010
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ORANGE COUNTY...
AT 308 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KERHONKSON TO 5
MILES NORTHWEST OF WALLKILL TO PHILLIPSPORT...OR ALONG A LINE
EXTENDING FROM 8 MILES WEST OF NEW PALTZ TO 7 MILES EAST OF
ELLENVILLE TO 6 MILES NORTHEAST OF BLOOMINGBURG...AND MOVING EAST AT
20 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4158 7440 4160 7438 4160 7435 4164 7426
4161 7424 4159 7414 4162 7413 4162 7410
4159 7405 4159 7396 4158 7396 4157 7396
JMCSpecial weather statement, Aug 5, 2:36 AM EST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
336 AM EDT THU AUG 5 2010
NYZ067-050815-
ORANGE-
336 AM EDT THU AUG 5 2010
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ORANGE COUNTY...
AT 333 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW PALTZ TO
WALLKILL TO GOSHEN...OR ALONG A LINE EXTENDING FROM NEW PALTZ TO 7
MILES NORTHEAST OF WALDEN TO GOSHEN...AND MOVING EAST AT 20 MPH.
THESE STORMS WILL BE...
NEAR GARDNERTOWN BY 400 AM.
NEAR NEWBURGH BY 410 AM.
NEAR NEW WINDSOR BY 415 AM.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4161 7425 4159 7414 4162 7413 4162 7410
4159 7405 4159 7398 4159 7396 4151 7399
4145 7399 4140 7395 4137 7397 4136 7446
JMCSpecial weather statement, Aug 5, 3:42 AM EST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
442 AM EDT THU AUG 5 2010
NJZ003>006-050915-
BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-
442 AM EDT THU AUG 5 2010
...STRONG THUNDERSTORM WILL IMPACT ESSEX...HUDSON...PASSAIC AND
SOUTHERN BERGEN COUNTIES...
AT 437 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ORANGE...AND MOVING EAST AT 20 MPH.
THIS STORM WILL BE...
NEAR BLOOMFIELD BY 450 AM.
NEAR KEARNY BY 455 AM.
NEAR RUTHERFORD BY 500 AM.
NEAR SECAUCUS BY 505 AM.
NEAR TETERBORO BY 510 AM.
NEAR RIDGEFIELD BY 515 AM.
WINDS UP TO 40 MPH AND VERY HEAVY RAIN ARE EXPECTED WITH THIS STORM.
THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING
OF POOR DRAINAGE AREAS.
LAT...LON 4086 7432 4087 7434 4088 7434 4095 7392
4089 7392 4077 7400 4072 7400 4070 7425
4071 7428 4071 7432 4072 7434 4080 7436
JMCSpecial weather statement, Aug 5, 3:44 AM EST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
444 AM EDT THU AUG 5 2010
NJZ011-050915-
UNION-
444 AM EDT THU AUG 5 2010
...STRONG THUNDERSTORM WILL IMPACT UNION COUNTY...
AT 441 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BERNARDSVILLE...OR 8 MILES NORTH OF
SOMERVILLE...AND MOVING EAST AT 30 MPH.
THIS STORM WILL BE...
NEAR SUMMIT BY 505 AM.
NEAR UNION BY 515 AM.
WINDS UP TO 40 MPH AND VERY HEAVY RAIN ARE EXPECTED WITH THIS STORM.
THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING
OF POOR DRAINAGE AREAS.
LAT...LON 4073 7438 4071 7432 4071 7428 4068 7419
4068 7415 4067 7414 4063 7419 4061 7443
4063 7441 4065 7441 4064 7445 4066 7446
4067 7446
JMCSpecial weather statement, Aug 5, 5:32 AM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
632 AM EDT THU AUG 5 2010
CTZ006-007-051100-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
632 AM EDT THU AUG 5 2010
...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX AND NORTHERN NEW HAVEN
COUNTIES...
AT 629 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRISTOL TO WATERBURY
TO NAUGATUCK...AND MOVING EAST AT 25 MPH.
THESE STORMS WILL BE...
NEAR CHESHIRE BY 645 AM.
NEAR CHESHIRE BY 650 AM.
NEAR MERIDEN BY 655 AM.
NEAR WALLINGFORD BY 700 AM.
WINDS UP TO 40 MPH AND VERY HEAVY RAIN ARE EXPECTED WITH THESE
STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4157 7257 4143 7278 4140 7319 4143 7323
4154 7307 4161 7306 4164 7302 4165 7294
4157 7294 4156 7286 4158 7285 4156 7282
4158 7280 4158 7276 4163 7271 4164 7255
JMCSpecial weather statement, Aug 5, 6:01 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
701 AM EDT THU AUG 5 2010
CTZ006>008-010-011-051145-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN
MIDDLESEX-SOUTHERN NEW HAVEN-
701 AM EDT THU AUG 5 2010
...STRONG THUNDERSTORMS WILL IMPACT EASTERN NEW HAVEN...MIDDLESEX AND
WESTERN NEW LONDON COUNTIES...
AT 658 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BERLIN TO
WALLINGFORD TO NORTH HAVEN...OR ALONG A LINE EXTENDING FROM
MIDDLETOWN TO WALLINGFORD...AND MOVING EAST AT 30 MPH.
THESE STORMS WILL BE...
NEAR CROMWELL BY 705 AM.
NEAR PORTLAND BY 710 AM.
NEAR NORTH MADISON BY 720 AM.
NEAR KILLINGWORTH BY 725 AM.
NEAR EAST HADDAM BY 735 AM.
NEAR COLCHESTER BY 740 AM.
WINDS UP TO 40 MPH AND TORRENTIAL RAIN CAN BE EXPECTED WITH THIS
LINE OF STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND
MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4141 7221 4144 7224 4144 7228 4137 7228
4135 7235 4129 7235 4129 7299 4148 7291
4158 7284 4156 7282 4158 7276 4163 7271
4165 7251 4159 7246 4159 7243 4161 7241
4160 7234 4165 7233 4167 7228 4165 7206
JMCEvent by event
1 lightning, 1 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
Lightning, New London
- When
- August 5, 7:30 AM EST to 7:50 AM EST
- Where
- New London County, (Gon)groton-New Lndn
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.330, -72.050
Numerous buildings throughout town were struck by lightning.
Funnel Cloud, New London
- When
- August 5, 7:45 AM EST
- Where
- New London County, 0.86 mi SW of Long Hill
- Reported by
- Public
- Coordinates
- 41.340, -72.080
A funnel cloud was spotted near the General Dynamics Electric Boat Division, in Groton.
Thunderstorm Wind, New London
- When
- August 5, 7:50 AM EST
- Where
- New London County, 0.44 mi ESE of Dolpin Gardens
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 41.378, -72.062
A few small trees were reported down throughout the town of Groton, including one tree being blown down along Poplar Street, bringing down wires with it.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Michigan, August 5, 20104 deaths · 2 events
- Damaging Winds in Kentucky, August 5, 20101 death · $161,000 · 60 kt wind · 25 events
- Flooding and Damaging Winds in Massachusetts, August 5, 20101 death · $25,000 · 50 kt wind · 6 events
- Damaging Winds and Lightning Strike in Kentucky, August 5, 20101 death · 1 injured · 60 kt wind · 8 events
- Heat in Florida, August 5, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Virginia, August 5, 2010$81,000 · 60 kt wind · 79 events
- Hail and Damaging Winds in Virginia, August 5, 20105 injured · $67,000 · 1 in hail · 42 events
- Hail and Damaging Winds in Virginia, August 5, 20102 injured · $160,000 · 1.25 in hail · 39 events
- Flash Flooding and Hail in Arkansas, August 5 to 8, 2010$547,000 · 1.75 in hail · 28 events
- Hail and Damaging Winds in Tennessee, August 5, 2010$345,000 · 1.75 in hail · 23 events
- Flash Flood and Hail in Mississippi, August 5, 2010$218,000 · 55 kt wind · 31 events
- Damaging Winds and Strong Wind in Tennessee, August 5, 2010$232,000 · 60 kt wind · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257973, 257971, 257972.